MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LIGHT CABLE, 4.8MM X 3000MM; FIBER OPTIC LIGH CABLE

KARL STORZ SE & CO. KG LIGHT CABLE, 4.8MM X 3000MM; FIBER OPTIC LIGH CABLE
Model Number 495NE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We evaluated the light cable and found the light fiber quality is poor (the fibers are dark).The light cable has been 3rd party repaired; the metal of the proximal end connector has tool marks, and a non-karl storz circular bullseye marking/logo has been added to this connector; additionally, a non-karl storz strain relief has been added to the distal end connector.Our ifu warns against resting of the light cable on the patient or drape.The facility acknowledged to us that they were aware of this, and they attributed the incident to user error.
 
Event or Problem Description
Allegedly, prior to the start of a laparoscopic gastric sleeve procedure the active light cable was laid on the patient's abdomen, which caused a 3rd degree burns to the patient.Hospital considers the cause was user error.

Brand Name
LIGHT CABLE, 4.8MM X 3000MM
Common Device Name
FIBER OPTIC LIGH CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8933282
Report Number9610617-2019-00068
Device Sequence Number242961
Product Code FCW
UDI-Device Identifier04048551168905
UDI-Public4048551168905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number495NE
Device Catalogue Number495NE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient Weight113